Is little much in taper? Has any considered this? Jump at 2mgs easier?I have always heard little is much with Suboxone, and I tend to agree.When I was expeirementing with suboxone, before I went and got my on script.I would split the pills into 4 or 5 pieces. Then when I went for detox and script they started me out on 32mgs which I dropped down to 16mgs and then 12mgs and now I on 10mgs which is still really a high dose of Sub.Anyway being little is much.I was thinking maybe it would be best to take a hike From 2mgs instead of waiting till 0.5 mgs? It seems to me that dose,for one thing is gonna be hard to get accurate and another is the lower you get the more energy you get? I hear alot of sleepyness and agitation and such which sounds as if you kinda getting all pumped up here,right before a dive? Could that not contribute to later feeling so much fatique as you were so pumped up right atthe end? Also what about muscle pain,not leg twicthes not bouncing up and down,I mean deep muscle spasms accompianed with severe muscle pain? Has anybody tryed on here to jump at a higher dose because little is much? which is worst? Maybe I should have split this question up?
When you get down to the 2mg mark, they will change your pills to a 2 mg pill which is easier to break into fourths and each piece will be .5 mg. I am now on .5 mgs down from 12 mgs 2 years ago. From what I have read here, 2 mgs is still too high a dose to jump off of it. If you will join the suboxone group, you should be able to read old posts that mention people jumping off at different doses. Suboxone works to heal the damaged parts of the brain that went offline when opiates were taken for a long time. Walking as exercise has recently really helped me get from 1 mg to .5. Walking makes your brain release endorphins that make you feel better mentally and physically and help reboot the brain. There are several videos by a guy named Dr. Jeffrey Junig of Fon Du Lac Psychiatry on YouTube.com under the channel name SuboxDoc. I got a ton of info there. Some of mine came from my group.
Sometimes when I taper I get those pesky muscle jerks, but, they go away as my body and brain adjust to the lower dose. I found it very comfortable to taper my dose by splitting it and taking half of the dose in the morning, and half in the early to mid afternoon. This gets you used to a smaller dose at a time. After 4 weeks or so, I dropped off the afternoon dose. You can also split is 3/4 of the dose in the morning and 1/4 your dose in the afternoon. The worst thing to me that could happen is that you might have to take a small piece, say 2 mg, if you find that you are getting the restless leg and pain. I only noticed this with my last taper, and only about every 4 days or so did that happen. I had just begun the walking then, but, I swear now that the walking has really helped. I notices when I felt that jolt when I first took my suboxone in the morning instead of a gradual feeling of it was a good sign I could drop my dose down again. Also if I had hesitation when I went to pee, just like when I was taking Lortab, this was a sign I needed to taper. I do have a bit more energy. I see here you are having muscle spasms, try to split your dose and take it in the am and the pm and see if it relieves it for you. If it doesn't, go back to the way you were taking it and let your subs doc know that this is happening. Best of luck. PS. Make sure you are drinking enough liquid, subs makes you sweat and those muscle spasms could be dehydration.
Hey Misled, I am with you on the whole trauma thru childhood thing and the depression. Most people do not understand that addiction comes on from having the addictive gene and emotional issues. I have worked on the emotional part of it and I think it will probably always be an issue, but hopefully a smaller issue. Just on my Mom's side, there are 3 alcoholics who died from alcoholism, not counting my Nannie, who was a pharmacy tech and took cupfuls of pills 4 times a day. That was one of the hardest things for me to accept, was the whole it is a disease and it is inheritted. You will get better, you want to, I can tell and that is about 75% of the battle. Please make sure you do go to some sort of counseling, it will heal the emotional stuff and help you release your addiction. When people don't stay on the suboxone long enough to let the neurotransmitters heal, they will go into withdrawal when they stop the suboxone. If they jump off at too high a dose, the same thing.
I am pretty sure it is Robert who I first read it from that you should go down to .25 mgs and start skipping days between doses to properly get off without withdrawal. When you get to 2 mgs per day, they will prescribe the 2 mg pills and if you quarter those, each piece is roughly .5 mgs. It is hard to get them to .25 though. I read on here once that I would not likely feel any difference when tapering until I tried to go from 1 mg to .5. Well, the power of persuasion is strong with me and I wish I hadn't read that. I tried the walking thing and it worked. Really the only trouble I had when I wasn't walking was some mild restless leg at night, but, I let that scare me into thinking it would get worse. I promise the walking helps. Please ask your doctor if he/she has ever gotten someone all the way thru the suboxone program and gotten them off. I kept asking how I should taper and when to my doctor and counselor and they kinda avoided the question. One night I got pretty persistent and asked if they had ever gotten anyone off and the answer came back, NO. But they were impressed and watching me. Great now I am the guinea pig, but, Robert, Subzero, Mpvt, MITjason, and Colin Zimmerman's advice all played a big part in me getting down to .5 mgs. THANKS TO ALL OF YOU. Best of luck.
I realize this is an older thread but wanted to respond. I think its important to keep it going as Sub tapering still seems to be at an "experimental stage" with doctorsl I think all of us who are doing it are "Sub Trekkies" (boldly going where no man has gone before ) :)
I am tapering with Henry NCBA on this site using Robert_325's plan and tweaking as I go. I was on a high dose (24 mgs/day) for 3 years... I feel if I am able to get off Subs, anyone can!
With Henry's help, I am currently down to 2.5 mgs/day and just about to lower my dose down to 2 mgs/day tomorrow morning. I have gone from 24 mgs/day to 2.5 mgs/day since 3/1/11.
Without this site, I would've been on Subs forever, I think. My doctor had told me this Feb that it would take 1-2 years to wean off Subs. I just couldn't imagine that... I was having some physical effects of taking Sub for 3.5 years and needed to get off quicker.
The biggest problem I've had in tapering is mental/emotional. Up to this point, the physical side effects have been very minimal (some sleeplessness, mild RLS, fatigue) but I have battled with melancholy/lethargy and crying jags that put my PMS days to shame! I do notice that it is worse 3 days or so after a drop and that after 7-10 days, I feel better.
I feel that after being on such a high dose for so many years, that this is normal... my brain has got to learn to function on its own again and is letting me know about it!
Attitude is VERY important... I do not give up and I am going to kick this Sub! To be successful in getting off Subs, you must decide that you want off Suboxone more than you mind ANY WITHDRAWAL effects that come your way.
All w/d effects are temporary... it is just up to you to get through them. And, remember that if they are so bad that you cannot tolerate it, you may take a .125 sliver and wait 3 hours. I have had to do that once during my taper and it works like a charm. Of course, Advil (ibuprofen), hot baths, walking, funny movies, making yourself get up and get out, reading, meditation... all of the above will help you.
I plan to be off Suboxone by 10/1/2011.
If anyone needs to ask me a question, feel free! After almost 4 years on Subs, I feel like an expert :)
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jul 2009 • 2 answers
Posted 28 Feb 2011 • 1 answer
Posted 25 Mar 2011 • 2 answers
Posted 13 Jul 2011 • 3 answers
Posted 14 Oct 2011 • 2 answers